Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 6, 2010, 10:52 PM CDT for 6 counties in Kansas; Cheyenne County, Colorado. It took effect at Nov 7, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2010, 10:52 PM CDT (03:52 UTC)
- In effect from
- Nov 7, 2010, 12:00 PM CST
- Expired
- Nov 7, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 68 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS83 KGLD 070352 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 952 PM MDT SAT NOV 6 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP ACROSS A PORTION OF THE AREA TOMORROW AFTERNOON... .VERY LOW RELATIVE HUMIDITIES COMBINED WITH GUSTY SOUTH WINDS WILL CREATE EXTREME FIRE WEATHER CONDITIONS. COZ254-KSZ016-027>029-041-042-071600- /O.UPG.KGLD.FW.A.0007.101107T1800Z-101108T0000Z/ /O.NEW.KGLD.FW.W.0013.101107T1800Z-101108T0000Z/ CHEYENNE CO-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 952 PM MDT SAT NOV 6 2010 /1052 PM CDT SAT NOV 6 2010/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM CST/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 016...027...028...029...041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM CST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 016 GRAHAM...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE 029 GOVE...FIRE ZONE 041 GREELEY... FIRE ZONE 042 WICHITA. * WIND: SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL DEVELOP BY EARLY AFTERNOON. * HUMIDITY: RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT OR LOWER. * IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW HUMIDITY WILL ALLOW FIRES TO START QUICKLY AND SPREAD FURIOUSLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
684 WWUS83 KGLD 071717 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1017 AM MST SUN NOV 7 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON... .VERY LOW RELATIVE HUMIDITIES COMBINED WITH GUSTY SOUTH WINDS WILL CREATE EXTREME FIRE WEATHER CONDITIONS. COZ254-KSZ016-027>029-041-042-080000- /O.CON.KGLD.FW.W.0013.101107T1800Z-101108T0000Z/ CHEYENNE CO-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 1017 AM MST SUN NOV 7 2010 /1117 AM CST SUN NOV 7 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 016...027...028...029...041...042 AND 254... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 016 GRAHAM...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE 029 GOVE...FIRE ZONE 041 GREELEY... FIRE ZONE 042 WICHITA. * WIND: SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL DEVELOP BY EARLY AFTERNOON. * HUMIDITY: RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT OR LOWER. * IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW HUMIDITY WILL ALLOW FIRES TO START QUICKLY AND SPREAD FURIOUSLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
189 WWUS83 KGLD 080001 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 501 PM MST SUN NOV 7 2010 COZ254-KSZ016-027>029-041-042-080115- /O.EXP.KGLD.FW.W.0013.000000T0000Z-101108T0000Z/ CHEYENNE CO-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 501 PM MST SUN NOV 7 2010 /601 PM CST SUN NOV 7 2010/ ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 016...027...028...029...041...042 AND 254... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 6, 6:01 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Nov 6, 6:01 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
501 PM MDT SAT NOV 6 2010
.DISCUSSION...
142 PM MDT SAT NOV 6 2010
ISSUES FOR THIS FCST PACKAGE REVOLVE AROUND FIRE WX ISSUES
FOR SUNDAY AND POSSIBLY AGAIN ON MONDAY. HAVE ISSUED A FIRE WX
WATCH VALID FOR TOMORROW ACROSS THE SOUTHERN FLANK OF THE CWA. RH
VALUES ARE EXPECTED TO FALL AT OR BELOW 15 PERCENT ALONG WITH
SOUTHERLY WINDS INCREASING BY LATE MORNING IN RESPONSE TO AN
APPROACHING S/WV TROUGH. SIMILAR CONDITIONS ARE EXPECTED AGAIN ON
MONDAY. TO AVOID HEADLINE/PUBLIC CONFUSION I HELD OFF ON ISSUING A
WATCH FOR MONDAY AFTERNOON THIS FAR OUT IN TIME. BOTH DAYS WILL BE
WARM WITH NO PRECIP EXPECTED WITH THE PASSAGE OF THE AFOREMENTIONED
TROUGH LATE TOMORROW AFTERNOON AND EVENING.
LATE ON TUE INTO WED A DEEPER TROUGH MOVES THROUGH THE AREA WHICH
WILL LOWER TEMPERATURES CLOSER TO NORMAL VALUES. AT THIS TIME THE
WAVE APPEARS TO LACK SUFFICIENT MOISTURE AFTER IT CROSSES THE
ROCKIES - RAIN SHADOWING. I DID LEAVE IN THE LOW POPS FOR TUE
AFTERNOON ACROSS THE COLORADO COUNTIES AND FOR TUE NIGHT ACROSS
THE ENTIRE CWA GIVEN THE SCANT QPF DEPICTED BY THE EC AND THE GFS.
BEHIND THAT WAVE A DEEPER TROUGH APPROACHES THE REGION LATE WED
NIGHT INTO THR. THERE IS CONSIDERABLE SPREAD IN THE MODELS WITH
RESPECT TO PLACEMENT AND TIMING. IN FACT DPROG/DT OF THE GFS AND
EC HAVE FLIPPED BACK AND FORTH THE PAST FOUR RUNS. THE GFS CURRENTLY
DEPICTS A DRY FCST WHILE THE EC HAS A DEEP LOW OVER THE AREA WELL
INTO FRIDAY. THE INHERITED FCST HAS CHANCE POPS FOR THIS SYSTEM
AND I SEE NO REASON TO PUSH OR PULL THE FCST GIVEN SUCH HIGH
UNCERTAINTY AT THIS TIME. REGARDLESS OF THE PRECIP...OR LACK THERE
OF... COLDER AIR WILL ADVECT INTO THE CWA BEHIND THIS TROUGH AND
AHEAD OF ANOTHER SYSTEM SLATED TO ARRIVE NEXT WEEKEND.
AEP
&&
.AVIATION...
501 PM MDT SAT NOV 6 2010
FOR THE 00Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE
EFFECTIVE PERIOD AT BOTH TERMINALS. WINDS AT KGLD WILL INCREASE
LATE IN THE EFFECTIVE PERIOD...AND ARE EXPECTED TO BE SLIGHTLY
WEAKER THAN THE SATURDAY AFTERNOON KGLD WINDS.
CJS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR KSZ016-027>029-041-042.
NE...NONE.
CO...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR COZ254.
&&Hazardous weather outlook, Nov 6, 1:30 PM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1230 PM MDT SAT NOV 6 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1230 PM MDT SAT NOV 6 2010 /130 PM CDT SAT NOV 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH HAS BEEN POSTED FOR SUNDAY AFTERNOON FOR AREAS ALONG AND SOUTH OF A LINE FROM KIT CARSON COLORADO TO OAKLEY TO HILL CITY. THE COMBINATION OF RELATIVE HUMIDITY BELOW 15 PERCENT AND GUSTY SOUTHERLY WINDS TO 30 MPH WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS DURING THE AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS MAY ALSO OCCUR ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DLF/BULLER
Nearby
Red Flag Warnings in Kansas, 2010Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.